Alert archive / Indiana / Wind Advisories in 2019

Wind Advisory 1, NWS Northern Indiana

January 8, 201921 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at Jan 8, 2019, 3:59 AM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Jan 8, 2019, 12:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2019, 3:59 AM EST (08:59 UTC)
In effect from
Jan 8, 2019, 12:00 PM EST
Expired
Jan 8, 2019, 10:00 PM EST
In force
10 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2019-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2019-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 654 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
654 m²/s²
0-3 km storm-relative helicity
689 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS73 KIWX 080859
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
359 AM EST Tue Jan 8 2019

INZ003>005-008-009-012>018-020-022>027-032>034-MIZ077-OHZ015-016-
024-025-081815-
/O.NEW.KIWX.WI.Y.0001.190108T1700Z-190109T0100Z/
La Porte-St. Joseph IN-Elkhart-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, 
North Judson, Bass Lake, Winamac, Francesville, Medaryville, 
Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, 
Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, 
Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, 
Benton Heights, Buchanan, Paw Paw Lake, Paulding, Antwerp, Payne,
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
359 AM EST Tue Jan 8 2019 /259 AM CST Tue Jan 8 2019/

...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
8 PM EST /7 PM CST/ THIS EVENING...

The National Weather Service in Northern Indiana has issued a
Wind Advisory...which is in effect from noon EST /11 AM CST/
today to 8 PM EST /7 PM CST/ this evening. 

HAZARDOUS WEATHER...

 * Winds will increase from west to east late this morning into
   early this afternoon. Strong winds will continue into early
   this evening.

 * West winds of 20 to 30 mph this afternoon into early evening 
   with gusts to 40 to 45 mph possible. 

IMPACTS...

 * High profile vehicles may encounter difficulty due to the
   higher wind gusts. Loose objects will be blown around. Some
   damage to tree limbs is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
3 follow-up statements
711 
WWUS73 KIWX 081543
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1043 AM EST Tue Jan 8 2019

INZ006-007-MIZ078>081-OHZ001-002-004-005-082345-
/O.EXB.KIWX.WI.Y.0001.190108T1700Z-190109T0300Z/
Lagrange-Steuben-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-
Including the cities of Lagrange, Topeka, Shipshewana, Angola, 
Fremont, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, 
White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, 
Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, 
Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, 
Deshler, and Liberty Center
1043 AM EST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

The National Weather Service in Northern Indiana has issued a
Wind Advisory...which is in effect until 10 PM EST this evening. 

HAZARDOUS WEATHER...

 * Winds will increase to between 20 and 35 mph this afternoon
   into this evening. Gusts of 40 to 50 mph are expected,
   especially late afternoon and this evening.
   

IMPACTS...

 * High profile vehicles may encounter difficulty due to the
   higher wind gusts. Loose objects will be blown around. Some
   damage to tree limbs is possible along with scattered power
   outages.
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

INZ003>005-008-009-012>018-020-022>027-032>034-MIZ077-OHZ015-016-
024-025-082345-
/O.EXT.KIWX.WI.Y.0001.190108T1700Z-190109T0300Z/
La Porte-St. Joseph IN-Elkhart-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, 
North Judson, Bass Lake, Winamac, Francesville, Medaryville, 
Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, 
Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, 
Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, 
Benton Heights, Buchanan, Paw Paw Lake, Paulding, Antwerp, Payne,
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1043 AM EST Tue Jan 8 2019 /943 AM CST Tue Jan 8 2019/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...

The Wind Advisory is now in effect until 10 PM EST /9 PM CST/
this evening. 

HAZARDOUS WEATHER...

 * Winds will increase to between 20 and 35 mph this afternoon
   into this evening. Gusts of 40 to 50 mph are expected,
   especially late afternoon and this evening.

IMPACTS...

 * High profile vehicles may encounter difficulty due to the
   higher wind gusts. Loose objects will be blown around. Some
   damage to tree limbs is possible along with scattered power
   outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
328 
WWUS73 KIWX 082017
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
317 PM EST Tue Jan 8 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-090300-
/O.CON.KIWX.WI.Y.0001.000000T0000Z-190109T0300Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
317 PM EST Tue Jan 8 2019 /217 PM CST Tue Jan 8 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/
THIS EVENING...

HAZARDOUS WEATHER...

 * Northwest winds between 20 and 35 mph can be expected with
   gusts of 40 to 50 mph at times.
   

IMPACTS...

 * High profile vehicles may encounter difficulty due to the 
   higher wind gusts. Loose objects will be blown around. Some 
   damage to tree limbs is possible along with scattered power 
   outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
877 
WWUS73 KIWX 090302
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1002 PM EST Tue Jan 8 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-090415-
/O.EXP.KIWX.WI.Y.0001.000000T0000Z-190109T0300Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1002 PM EST Tue Jan 8 2019 /902 PM CST Tue Jan 8 2019/

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory is no longer in effect. 

Occasional wind gusts of 35 to 40 mph will still be possible 
through 2AM EST /1AM CST. Otherwise winds will continue to slowly 
diminish overnight. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:16 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 8, 1:16 AM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
116 AM EST Tue Jan 8 2019

.SYNOPSIS...
Issued at 112 PM EST Mon Jan 7 2019

The next system will follow and bring some scattered rain showers
to far northern Indiana and southern Lower Michigan on Tuesday
before much colder air moves into the region with windy conditions
developing once again midweek. High temperatures on Wednesday
will be limited to just the middle and upper 20s. The colder air
will also be accompanied by increasing lake effect snow showers.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 314 PM EST Mon Jan 7 2019

Area of rain that was expected has fallen apart/transitioned east
much faster than expected resulting in much less QPF thus far.
Still not out of the woods for precip though as warm sector
overspreads the area with at least scattered to possibly numerous
showers expected through 00Z before quickly ending behind the
initial cold front. Have adjusted pops and timing to reflect this
as best as possible. Wind speed should begin to increase as
better mixing taking place. Gusts should remain below advisory
criteria.

Most if not all of tonight should end up dry, breezy and warm with
temperatures falling into the 40s. Cold front associated with
secondary wave will approach towards morning with showers
increasing across the area once again. Highs Tuesday will occur
early in the day with falling temperatures by afternoon as we say
goodbye to the 40s and 50s. Luckily the coldest air will hold off
till outside the short term period resulting in all rain save for
maybe a mix of a mix far NW late. Winds will once again ramp up
with more widespread gustiness in the range of 35 to 40 mph.
Potential still exists for some 45 mph gusts that could warrant
wind advisory but for now will defer to overnight shift to assess
potential.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 314 PM EST Mon Jan 7 2019

NW flow will usher in a quick shot of colder 850 mb temps which
looks to bottom out settle in through at least Thursday with 850 mb
temps dropping to by Weds eve in the -16 to -18 C range. This will
generate sufficient instability for scattered to numerous snow
showers in favored NW flow areas. Factors against any sig accums for
the period include 1) greatest omega located either in bottom of or
below DGZ, 2) inversion heights remain AOB 6000 ft 3) 0-2km Theta E
Lapse rates remain positive and 4) more of a multi band scenario vs
a focused band. See no reason to deviate from previous forecast with
regards to accumulations averaging 1 to 2 inches during the day Weds
with additional lighter accums into Weds night across Berrien and
Cass counties in MI and St Joseph in IN. Further inland,
flurries/lighter snow showers, will been seen but little if any
accumulation expected. Travel concerns should be minimal. Coldest
day of the period will be Weds with highs in the mid to upper 20s.

Core of the coldest air will begin to shift away Thursday into
Friday as upper flow begins to relax, but still enough around to
keep at least a chance for some flurries or light snow showers. On
the west coast, another piece of energy will be coming on shore by
CA Weds night and working east to reach TX/OK area by late Friday
night. Models still struggling to handle this feature for the
weekend as it phases with some northern stream energy. Could still
see some chances for rain/snow Fri night into Sat warranting holding
onto some sort of lower end pops.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 115 AM EST Tue Jan 8 2019

Weak sfc pressure ridging will affect northern Indiana during the
remainder of the overnight hours with a continued diminishment of
sfc winds. This way allow some patchy fog to form over the next
several hours, but confidence is on the low side with potential
patchy MVFR low clouds affecting terminals. A stronger upper level
vort max will bring cold frontal boundary across the region during
the day today which will be accompanied by steepening low level
lapse rates and gusty west winds to 30 to 35 knots. Scattered rain
showers are expected across far northern Indiana/southern Lower
Michigan this afternoon based on more favorable proximity to short
wave trough track. Higher end gusts will subside slightly this
evening, but westerly gusts to 25 to 30 knots are possible through
much of the night as low levels remain well mixed. Best chance of
MVFR cigs this afternoon in the 1-2k foot range appears to be at
KSBN, with VFR conditions returning tonight as drier low level air
advects across northern Indiana.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning from 10 AM this morning to 1 AM EST Wednesday for
     LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 7, 10:13 PM EST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1013 PM EST Mon Jan 7 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090315-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1013 PM EST Mon Jan 7 2019 /913 PM CST Mon Jan 7 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gusty west winds to 40 mph are possible on Tuesday.

Wind chills in the single digits above zero are expected late
Tuesday night and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-090315-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1013 PM EST Mon Jan 7 2019

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Hazardous conditions for small craft are expected for the Tuesday
through Thursday period. West gusts to 35 knot gales are expected
for Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 1:34 PM ESTSpecial Weather StatementIWXPaulding26 min
Jan 8, 1:37 PM ESTSpecial Weather StatementIWXPutnam38 min

Nearby

Wind Advisories in Indiana, 2019Wind Advisories in Ohio, 2019Wind Advisories in Michigan, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.